MAUDE Adverse Event Report: RICHARD WOLF GMBH PANOVIEW PLUS; NEPHROSCOPE 20° 24FR WL 224MM

RICHARD WOLF GMBH PANOVIEW PLUS; NEPHROSCOPE 20° 24FR WL 224MM
Model Number 8965401
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility has informed us of an issue regarding a nephroscope 20° 24fr wl 224mm, part id: 8965401, serial number # (b)(6).According to the received information, the nephroscope failed during the case: "when using the nephroscope, the image suddenly disappeared and then came back, and this happened several times.Surgery delay 1 hour." according to the user facility, there was no danger to the patient, user or third parties.The operation has been fully completed.
 
Additional Manufacturer Narrative
The nephroscope 20° 24fr wl 224mm part id: 8965401, serial number # (b)(6) was added to the new goods inventory on 03/mar/2023.The production order consisted of 10 pieces.No issue was identified during production and no further complaints were received from the reported serial number.The nephroscope 20° 24fr wl 224mm type 8965401, serial number # (b)(6) was investigated in the responsible department.It was determined that: - the lens is leaking at the distal cementing to the cladding tube (sporadic failure of the cementing).Due to this leakage, moisture could enter the optical system at the distal area of the cladding tube during steam sterilization.As a result, all of the lenses are discolored/dirty and the image is severely degraded.The cladding tube is slightly bent due to mechanical overload.The associated ifu ga-d 320 / usa / 2014-01 v1.0 / eco 2013-0474 contains several safety instructions and notes regarding image impairments.In general, the user is informed in chapters 6.2.3 and 7 of the associated instructions for use, that a visual and functional check must be carried out before and after each use.I.A.The products must be checked in terms of image quality before and after each application and during reprocessing.Possible image impairments of the above type can be easily recognized by the hospital staff if these instructions are followed.Chapter 6 also refers to the limited stability of the products.Excessive use of force leads to damage to the product, impairs its function and thus endangers the patient.In the period under review from 01/jan/2020 and 25/jan/2023, there have been 5 comparable cases of sporadic failure of the cementing on the lens, which were, however, sorted out by the customer before use.In our risk analysis a1 rev.05, manufacturing-related, handling-related and design-related hazards with regard to a functional impairment as well as risks due to an unusable product with the corresponding extent of damage and the assumed probability of occurrence were considered and assessed with an acceptable risk.The overall probability of occurrence for this issue is consistent at previously defined levels and overall risk of the device remains in the acceptable category.

Brand Name
PANOVIEW PLUS
Common Device Name
NEPHROSCOPE 20° 24FR WL 224MM
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
vatceslav gerdt
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key17616115
Report Number9611102-2023-00052
Device Sequence Number2599335
Product Code FGA
UDI-Device Identifier04055207023310
UDI-Public04055207023310
Combination Product (Y/N)N
Initial Reporter CountryTS
PMA/510(K) Number
K994223
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Remedial Action Repair
Type of Report Initial
Report Date (Section B) 08/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8965401
Device Catalogue Number8965.401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2023
Initial Report FDA Received Date08/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown